Tennessee, 2006

Lightning Strike in Tennessee, September 10, 2006

September 10, 2006 · NWS MEG · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 10, 1:19 PM CST, 36 minutes earlier.

Area forecast discussion, Sep 10, 1:19 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT SUN SEP 10 2006

.DISCUSSION...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE POPS UP THIS
AFTERNOON...MAINLY EAST OF THE MISSISSIPPI RIVER. THERE IS A WEAK
INVERTED TROUGH THAT IS OVER THE REGION...AND THIS MAY BE HELPING
TO SUPPORT DEVELOPMENT. CONVECTION SHOULD DIMINISH THIS EVENING
WITH THE LOSS OF THE AFTERNOON HEATING.

ON MONDAY...A COLD FRONT WILL SLOWLY APPROACH THE REGION. GFS/NAM
DIFFER IN THE TIMING OF THE WHOLE SYSTEM THROUGH THE REGION WITH
THE GFS FASTER IN PUSHING THE UPPER SHORTWAVE THROUGH. AS A
RESULT...NAM LINGERS THE PRECIP THROUGH THE ENTIRE REGION ON
TUESDAY WHEREAS THE GFS IS PROGRESSIVE WITH THE CONVECTION.
PREFER THE GFS WHICH HAS BEEN MORE CONSISTENT ON THE HANDLING OF
THE SYSTEM. EXPECT SCATTERED CONVECTION ONCE AGAIN TOMORROW
AFTERNOON AHEAD OF THE FRONT. COVERAGE MAY BE A LITTLE BETTER WITH
MORE DEEPER LEVEL MOISTURE IN PLACE. EXPECT THE FRONT TO MOVE INTO
THE REGION TOMORROW NIGHT AND THROUGH ON TUESDAY...POSSIBLY
LINGERING INTO TUESDAY EVENING. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON TUESDAY AS THE FRONT MOVES THROUGH. MAIN THREAT
WOULD BE ISOLATED DAMAGING WINDS ALONG WITH HAIL AS AN UPPER JET
STREAK WILL BE MOVING OVERHEAD.

AFTER TUESDAY...COOL AND DRY WEATHER WILL REESTABLISH ITSELF OVER
THE REGION AS HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA.
THE NEXT CHANCE OF RAIN IS NEXT SUNDAY AS THE HIGH PRESSURE SYSTEM
SHIFTS EAST AND RETURN FLOW SETS UP OVER THE REGION. COMBINATION
OF AFTERNOON HEATING/MOISTURE MAY TRIGGER A FEW STORMS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Sep 10, 2:37 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CDT SUN SEP 10 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
337 AM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME
STORMS MAY HAVE PEA SIZED HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE FORECAST MONDAY THROUGH TUESDAY. A FRONT
COMING THROUGH MAY TOUCH OFF SEVERE STORMS TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED TUESDAY AFTERNOON.

In the hours before

Special weather statement, Sep 10, 1:24 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT SUN SEP 10 2006

TNZ088-102000-
SHELBY TN-
224 PM CDT SUN SEP 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES EAST OF MIDTOWN MEMPHIS AT 224 PM CDT...MOVING NORTH
AT 15 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...
GERMANTOWN...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS
STORM CLOSELY.

The radar

The Paducah radar (KPAH), 86 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Weakley

When
September 10, 1:55 PM CST
Where
Weakley County, Martin
Deaths
1 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

A child was killed by a lightning strike while playing outdoors.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Weakley2006-09-1811FemaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535091.